Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 23, 2011, 6:05 PM EDT for 9 counties in West Virginia. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 6:05 PM EDT (22:05 UTC)
- Expired
- Apr 23, 2011, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Fayette County, WV, Jackson County, WV, Kanawha County, WV, Nicholas County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 25 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:09 PM EDT | TSTM WND DMG | Nitro, WV | TREE DOWN BLAKE ROAD AND 21ST STREET. |
| Apr 23, 6:15 PM EDT | TSTM WND DMG | Ssw Charleston, WV | SEVERAL TREES DOWN IN DOWNTOWN CHARLESTON |
| Apr 23, 6:15 PM EDT | TSTM WND DMG | Ssw Tornado, WV | TREE DOWN ON COAL RIVER ROAD |
| Apr 23, 6:18 PM EDT | TSTM WND DMG | Sissonville, WV | TREE DOWN. RIVER BEND ROAD AND DERRICKS CREEK ROAD |
| Apr 23, 6:18 PM EDT | TSTM WND DMG | Ssw Sissonville, WV | TREE DOWN ON TERESA LANES |
| Apr 23, 6:23 PM EDT | HAIL 0.25 | Nitro, WV | |
| Apr 23, 6:27 PM EDT | HAIL 0.5 | Scott Depot, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 4:39 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS51 KRLX 232205
SVRRLX
WVC007-013-015-019-035-039-067-079-087-232300-
/O.NEW.KRLX.SV.W.0092.110423T2205Z-110423T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
SOUTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
NORTH CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
WESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
SOUTHERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WINFIELD...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POCA...ST. ALBANS...CROSS LANES...INSTITUTE...DUNBAR...SOUTH
CHARLESTON...KENNA...SISSONVILLE...COAL FORK...PINCH...ELKVIEW...
CLENDENIN...AMMA...GLEN...WALLBACK AND BIG OTTER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 32 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
126 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 50...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3864 8199 3866 8195 3868 8181 3871 8087
3819 8092 3835 8205 3844 8206
TIME...MOT...LOC 2206Z 275DEG 41KT 3849 8185
$$
092 follow-up statements
599
WWUS51 KRLX 232227
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT SAT APR 23 2011
WVC079-232237-
/O.CAN.KRLX.SV.W.0092.000000T0000Z-110423T2300Z/
PUTNAM WV-
627 PM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3830 8171 3847 8162 3868 8168 3871 8087
3819 8092
TIME...MOT...LOC 2227Z 272DEG 41KT 3847 8151
$$
WVC007-013-015-019-035-039-067-087-232300-
/O.CON.KRLX.SV.W.0092.000000T0000Z-110423T2300Z/
NICHOLAS WV-KANAWHA WV-JACKSON WV-FAYETTE WV-CLAY WV-CALHOUN WV-
BRAXTON WV-ROANE WV-
627 PM EDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN ROANE...SOUTHWESTERN BRAXTON...SOUTHEASTERN CALHOUN...
CLAY...NORTH CENTRAL FAYETTE...SOUTHEASTERN JACKSON...NORTHERN
KANAWHA AND WESTERN NICHOLAS COUNTIES IN WEST VIRGINIA...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELKVIEW...OR 9 MILES NORTHEAST OF CHARLESTON...MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCH...WALTON...CLENDENIN...LOONEYVILLE...AMMA...POND GAP...LEFT
HAND...GLEN...TARIFF...PROCIOUS...BENTREE...INDORE...WALLBACK...
SWISS...BICKMORE...CHLOE...CLAY...BIG OTTER...NEBO...IVYDALE...
SERVIA...STRANGE CREEK...WILSIE...HARRISON...KESSLERS CROSS LANES AND
DRENNAN
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR MILE MARKER 57
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 125 IN WEST
VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 50...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3830 8171 3847 8162 3868 8168 3871 8087
3819 8092
TIME...MOT...LOC 2227Z 272DEG 41KT 3847 8151
$$
09944
WWUS51 KRLX 232244
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT SAT APR 23 2011
WVC019-035-232251-
/O.CAN.KRLX.SV.W.0092.000000T0000Z-110423T2300Z/
JACKSON WV-FAYETTE WV-
644 PM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FAYETTE AND
SOUTHEASTERN JACKSON COUNTIES IN WEST VIRGINIA IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3819 8092 3820 8097 3822 8098 3822 8101
3821 8102 3824 8103 3821 8106 3824 8119
3826 8122 3825 8125 3830 8155 3850 8135
3869 8148 3871 8087
TIME...MOT...LOC 2241Z 272DEG 41KT 3844 8128
$$
WVC007-013-015-039-067-087-232300-
/O.CON.KRLX.SV.W.0092.000000T0000Z-110423T2300Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
644 PM EDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN ROANE...SOUTHWESTERN BRAXTON...SOUTHEASTERN CALHOUN...
CLAY...EAST CENTRAL KANAWHA AND WESTERN NICHOLAS COUNTIES...
AT 638 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CLENDENIN...OR 13 MILES WEST OF CLAY...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEFT
HAND...GLEN...PROCIOUS...TARIFF...BENTREE...INDORE...WALLBACK...
SWISS...BICKMORE...CHLOE...BIG OTTER...NEBO...IVYDALE...SERVIA...
STRANGE CREEK...WILSIE...HARRISON...KESSLERS CROSS LANES AND DRENNAN
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
20 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS WHICH
RESULTED IN NUMEROUS TREES BEING BLOWN DOWN. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3819 8092 3820 8097 3822 8098 3822 8101
3821 8102 3824 8103 3821 8106 3824 8119
3826 8122 3825 8125 3830 8155 3850 8135
3869 8148 3871 8087
TIME...MOT...LOC 2241Z 272DEG 41KT 3844 8128
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:11 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 23, 4:11 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT SAT APR 23 2011
.SYNOPSIS...
NEARLY STATIONARY FRONT OVER THE OHIO VALLEY THROUGH THE
WEEKEND...WITH MULTIPLE BOUTS OF SHOWERS AND THUNDERSTORMS. FRONT
LIFTS NORTH BY MONDAY...BUT MORE STORMS WITH A COLD FRONT MIDWEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
STILL AWAITING THE CONVECTION AT THIS HOUR WITH CAPE SLOWLY
INCREASING AND CIN DECREASING.
BANKING ON THE OSCILLATIONS OF THE FRONT OVER THE NEXT 24
HOURS...AND HAVE EXTENDED THE DURATION OF THE FLASH FLOOD WATCH INTO
SUNDAY EVENING. CREEKS...STREAMS...AND SOILS ARE STILL
SATURATED...AND THE THRESHOLD FOR ADDITIONAL RAIN TO CREATE PROBLEMS
OR ADD TO EXISTING PROBLEMS IS LOW.
CARRY THE LIKELY TO CATEGORICAL POPS ALONG THE OHIO RIVER AND NORTH
INTO SUNDAY GIVEN THE SET UP OF THE FRONTAL BOUNDARY. STILL HAVE
CONCERNS ABOUT THE POTENTIAL FOR MULTIPLE CONVECTIVE SYSTEMS
AFFECTING THE AREA...RIDING ALONG THE BOUNDARY. HAVE TWO SEPARATE
SYSTEMS CURRENTLY IN SOUTHWEST OHIO AND NORTHERN KENTUCKY...AND
MOVING FROM SOUTHEAST MISSOURI INTO FAR WESTERN KENTUCKY. EXPECT
THESE TO HAVE AN IMPACT ON OUR AREA EVENTUALLY. BOTH HAVE CLOUD TOPS
TO -70C.
KEPT THE OVERNIGHT LOWS ON THE HIGHER SIDE OF GUIDANCE TONIGHT WITH
CLOUDS AND CONTINUED SOUTHERLY FLOW. CONVERSELY...KEPT THE NORTHERN
CWA COOLER SUNDAY WITH RAIN...EXCEPT FOR THE FAR SOUTHERN CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
COMPLEX PATTERN CONTINUES INTO MON MORNING...AS FRONT ALONG WHICH
COMPLEXES MIGRATE...REMAINS NEAR NW PORTION OF FORECAST AREA. TOUGH
TO TIME SUCH COMPLEXES IN THE NEAR TERM...LET ALONE THE SHORT
TERM...ESPECIALLY AS CONVECTION ITSELF REDEFINES BOUNDARY /IES/.
PW VALUES CONTINUE AS HIGH AS 1.5 IN JUST S OF FRONT WHILE CAPE
VALUES GET TO A GRAND OR BETTER DURING THE AFTERNOON. GIVEN THE
SHEAR ENVIRONMENT...THE DUAL SEVERE / FLOOD THREAT CONTINUES WITH
ANY OF THESE COMPLEXES. COMPLEXES TRACKING ACROSS THE SAME AREA
ALSO GIVE RISE TO A PERSISTENT FLOOD THREAT.
DURING MON...UPPER FLOW BACKING TO THE SW ON ACCOUNT OF RIDGING TO
THE E AND S/W TROF APPROACHING FROM THE W...SHOULD PUSH THE FRONT
FARTHER N...GREATLY REDUCING THE AMOUNT OF CONVECTION AND THE
ASSOCIATED AFOREMENTIONED THREATS.
GENERAL INSTABILITY AND HIGH MOISTURE CONTENT COULD LEAD TO WARM
SECTOR ISOLATED TO SCATTERED CONVECTION MON AFTERNOON AND THEN
ESPECIALLY TUE AFTERNOON...WITH RIPPLES IN THE UPPER LEVEL FLOW
TUE. THERE IS SOME QUESTION AS TO WHETHER A MORE BONAFIDE RIPPLE
MATERIALIZES FOR LATE TUE AND TUE NT...WARRANTING AT LEAST CHANCE
POPS THEN.
MINOR ADJUSTMENTS WERE MADE TO HIGHS MON AND TUE WITH THE AID OF
ADJMET AND CONSALL...WITH WARM AFTERNOONS ON TAP BOTH DAYS. SIMILAR
MINOR ADJUSTMENTS WERE MADE ON LOWS SUN NT THROUGH TUE NT...WITH MON
AND TUE NIGHTS BEING PARTICULARLY MILD.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
PRETTY MUCH ROLLED CLOSE TO HPC SOLUTION THRU EXTENDED GIVEN ONGOING
WX SITUATION. AREA FINALLY GETS IN ON PATTERN CHANGE WITH DEEP TROF
CARVED OUT IN MID SECTION OF CONUS WHICH SLOWLY MIGRATES EAST INTO
OUR NECK OF THE WOODS BY WEEKS END. HOWEVER...TO GET THERE...AREA
MUST CONTEND WITH A ANOTHER BIG RAIN MAKER TOWARD THURSDAY. IT
APPEARS THAT SFC CYCLOGENESIS WILL HANG UP FRONT JUST TO THE WEST
WEDNESDAY...KEEPING BULK OF PCPN WEST. WEDNESDAY SHOULD BE BREEZY
WITH STRONG DOWNSLOPING HELPING TO KEEP MORE SUN IN FCST FOR MUCH OF
THE DAY. EXCEPTION BEING EASTERN SLOPES WHERE MORE IN THE WAY OF
UPSLOPE CLDS WILL BE PRESENT. AS DEEPENING SFC LOW HEADS NORTH INTO
GREAT LAKES...AND BECOME OCCLUDED...COLD FRONT WILL BEGIN TO MARCH
EAST INTO AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. EXPECT A
GOOD SHOT OF RAIN WITH THIS BUT HOPING IT WILL REMAIN PROGRESSIVE
ENOUGH. HOWEVER...CONVECTIVE ELEMENT WILL UNDOUBTEDLY RESULT IN
HIGHER RAINFALL RATES.
BEHIND FRONT...GOOD CAA AND STEEP LOW LEVEL LAPSE RATES WILL KEEP
CLDS PLENTIFUL ACROSS MUCH OF THE AREA. COULD SEE SOME UPSLOPE SHRA
AS WELL.
SFC HIGH WILL BUILD IN FOR SATURDAY RESULTING A RETURN TO SUNSHINE
AND DRY WX.
STARTED WITH HPC FOR TEMPS...TWEAKING LOWS WEDNESDAY NIGHT HIGHER IN
WAA FLOW AND NUDGING DOWN HIGHS FRIDAY IN CAA PARTICULARLY ACROSS
THE HIGH TERRAIN.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR WHEN NOT IN CONVECTION...UNLESS IT IS INVOLVED WITH TRAILING
STRATIFORM RAIN...WHEN MVFR CEILINGS ARE POSSIBLE. HTS AND PKB ARE
MOST VULNERABLE TO THE CONVECTION TODAY...WITH CHANCES LINGERING
IN CRW...CKB...AND EKN. IFR POSSIBLE BRIEFLY IN THESE
STORMS...WITH GUSTS TO 45KTS POSSIBLE. RIGHT NOW...DO NOT HAVE
TSRA IN THE TAFS...BUT CARRYING THE THREAT WITH CB INSTEAD. FIGURE
AN AMENDMENT OR TWO IS LIKELY THROUGH THIS EVENING. BKW SHOULD
ESCAPE THE ACTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF STORMS WILL VARY. ATMOSPHERE IN THE
POST CONVECTIVE ENVIRONMENT MAY NOT MATCH TAFS...REQUIRING
AMENDMENTS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H M H H H H H H H H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY M H H H H H H H H H H H
EKN CONSISTENCY H M M H M H M H H H H H
PKB CONSISTENCY M H H H H H H H H M H H
CKB CONSISTENCY H M H H M H H H H M H H
AFTER 18Z SUNDAY...
POSSIBLE IFR FROM THUNDERSTORM BATCHES THROUGH SUNDAY
NIGHT...MAINLY IN SOUTHEAST OHIO...NORTHEAST KENTUCKY... AND INTO
NORTHERN WV.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR WVZ006>011-
014>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ101>103.
VA...NONE.
&&
SYNOPSIS...26/TRM/30
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...30
AVIATION...26Hazardous weather outlook, Apr 23, 4:51 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 451 PM EDT SAT APR 23 2011 OHZ066-067-075-076-084-WVZ032-037>040-046-047-242100- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 451 PM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033>036-242100- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 451 PM EDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ083-085>087-WVZ006>011-014>020-027>031-242100- GREENUP-CARTER-BOYD-JACKSON-MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD- PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON- 451 PM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...PART OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-026-242100- LAWRENCE-WAYNE-LINCOLN-BOONE- 451 PM EDT SAT APR 23 2011 ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Apr 23, 12:13 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1213 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 7 SW GALLIPOLIS 38.75N 82.28W
04/23/2011 GALLIA OH 911 CALL CENTER
RACCOON CREEK IS OUT OF ITS BANKS AND FLOWING OVER
LINCOLN PIKE...ROAD CLOSED IN SEVERAL LOCATIONS.
&&
EVENT NUMBER RLX1100487
TAXSpecial weather statement, Apr 23, 4:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT SAT APR 23 2011
OHZ075-083>086-232130-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
453 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...NORTHERN GALLIA...
SOUTHERN VINTON...SOUTHWESTERN ATHENS AND WESTERN MEIGS COUNTIES...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JACKSON...
MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR HAMDEN AROUND 500 PM...RADCLIFFE...AND VINTON
AROUND 505 PM...WILKESVILLE...AND SALEM CENTER AROUND 510 PM...
DYESVILLE...DEXTER...AND CARPENTER AROUND 515 PM...HARRISONVILLE AND
RUTLAND AROUND 520 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3931 8205 3900 8194 3899 8198 3903 8200
3903 8203 3900 8205 3898 8208 3890 8267
3914 8275
09Local storm report, Apr 23, 5:04 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
504 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN SOUTH SHORE 38.72N 82.96W
04/23/2011 M3.50 INCH GREENUP KY TRAINED SPOTTER
3.5 INCHES OF RAIN FELL SINCE FRIDAY MORNING
&&
EVENT NUMBER RLX1100488
TAXLocal storm report, Apr 23, 5:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
553 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 3 W PEDRO 38.63N 82.72W
04/23/2011 LAWRENCE OH DEPT OF HIGHWAYS
SR-650 CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1100489
RPYLocal storm report, Apr 23, 5:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
556 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 3 SW GAGE 38.77N 82.44W
04/23/2011 GALLIA OH DEPT OF HIGHWAYS
SR-141 CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1100490
RPYThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:34 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 41 min |
| Apr 23, 7:35 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more | 55 min |
| Apr 23, 4:42 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 48 min |
| Apr 23, 5:12 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 63 min |
| Apr 23, 5:21 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 54 min |
| Apr 23, 5:34 PM EDT | Tornado Warning | RLX | Cabell, Mason, Putnam | 26 min |
| Apr 23, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Nicholas | 20 min |
| Apr 23, 6:56 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Fayette, Gilmer, Kanawha and 7 more | 64 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.